Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Skinless

Chapped Lips Beyond Treatment

I've always been under the impression that accutane changes our biochemistry in such a way as to make the development of acne nearly impossible. 2 and 1/2 months in, I've had more than my far share of worries in regards to possible, and possibly permanent, changes to my body other than reduced/no acne.

For instance, does one's lips remain totally dry all the time well after treatment ends? I've read some mean horror stories out there... for some reason, the thought of never-ending chapped lips scares me the most (well, second next to male impotency).

Share this post


Link to post
Share on other sites
I've always been under the impression that accutane changes our biochemistry in such a way as to make the development of acne nearly impossible. 2 and 1/2 months in, I've had more than my far share of worries in regards to possible, and possibly permanent, changes to my body other than reduced/no acne.

For instance, does one's lips remain totally dry all the time well after treatment ends? I've read some mean horror stories out there... for some reason, the thought of never-ending chapped lips scares me the most (well, second next to male impotency).

They'll go back to normal. Try looking at the 99.9% instead of the .1%

Share this post


Link to post
Share on other sites

Should hopefully go back to normal, just write this down for future refference just incase. You can use GLA (gamma linoleic acid) for skin dryness post tane, especially the lips. You need 240 mg per day in two divided doses.

You will probably be fine so don't stress just yet.

Share this post


Link to post
Share on other sites

I didn't figure accutane would be such an internal conflict. On the one hand, I'm extremely cautious about degrading the quality of the rest of my life due to some unnatural changes, and in the other I don't want cysts/etc to keep scarring me.

I want to truly believe that this treatment is nothing too dire, nothing like "Time to choose: both your hands or both your feet." Didn't consider myself a coin that just keeps flipping or fearing shadows on the wall.

I understand that everyone else on accutane must be living with the same common side effects. But suddenly having pain in my ankles that does not subside frightens me into thinking: am I trading the vitality of my interior for a fresh-looking exterior? It would be deftly foolish to jeopardize the integrity of my own bones, liver, and more to find that it was all in vanity.

What brings me comfort is knowing others are on the same path... and that I'm not suffering depression or anything like that.

I dunno. Two days ago I stopped taking accutane because of the pain in my ankles and the realization that I've been like a vegetable since starting this whole shebang. I'm thinking that maybe I don't truly need it (the accutane), maybe I should give my body a few more years. Then again, I could just man-up. I've gotten really nice compliments in regards to the condition of my skin (only after using some moisturizer, however). Perhaps the ankle soreness is due to the lack of exercise or proper warm-ups before exercise. Or maybe it's the way I sleep, my shoes, or because of where I work.

Hmm... what I need is a different dermatologist. The one I have now only speaks to me for 2 minutes at max before writing me a prescription. And last visit he forgot to write me an order for a blood test (still trying to figure out what to do about that one).

Heh. Sorry for the short story.

Share this post


Link to post
Share on other sites
I didn't figure accutane would be such an internal conflict. On the one hand, I'm extremely cautious about degrading the quality of the rest of my life due to some unnatural changes, and in the other I don't want cysts/etc to keep scarring me.

I want to truly believe that this treatment is nothing too dire, nothing like "Time to choose: both your hands or both your feet." Didn't consider myself a coin that just keeps flipping or fearing shadows on the wall.

I understand that everyone else on accutane must be living with the same common side effects. But suddenly having pain in my ankles that does not subside frightens me into thinking: am I trading the vitality of my interior for a fresh-looking exterior? It would be deftly foolish to jeopardize the integrity of my own bones, liver, and more to find that it was all in vanity.

What brings me comfort is knowing others are on the same path... and that I'm not suffering depression or anything like that.

I dunno. Two days ago I stopped taking accutane because of the pain in my ankles and the realization that I've been like a vegetable since starting this whole shebang. I'm thinking that maybe I don't truly need it (the accutane), maybe I should give my body a few more years. Then again, I could just man-up. I've gotten really nice compliments in regards to the condition of my skin (only after using some moisturizer, however). Perhaps the ankle soreness is due to the lack of exercise or proper warm-ups before exercise. Or maybe it's the way I sleep, my shoes, or because of where I work.

Hmm... what I need is a different dermatologist. The one I have now only speaks to me for 2 minutes at max before writing me a prescription. And last visit he forgot to write me an order for a blood test (still trying to figure out what to do about that one).

Heh. Sorry for the short story.

This board is such a bad influence (i.e., small sample size with plenty of statistical bias).

In other words, stop worrying so much.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×